MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ENDOBUTTON CL ULTRA 15MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. ENDOBUTTON CL ULTRA 15MM; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72200146
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during an acl procedure, the bone of the endobutton's bone tunnel broke inside the patient while pulling the suture.A change in the surgical technique, in which interference screws were used to fix the ends, was performed.A non-significant delay was reported.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that each shipment is accompanied by a certificate of conformance and a lot sample must pass a tensile strength requirement prior to release.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
ENDOBUTTON CL ULTRA 15MM
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16677257
Report Number1219602-2023-00511
Device Sequence Number17479543
Product Code MBI
UDI-Device Identifier03596010597250
UDI-Public03596010597250
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980155
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2026
Device Model Number72200146
Device Catalogue Number72200146
Device Lot Number2072461
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2023
Supplement Date Received by Manufacturer06/05/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date06/06/2023
Date Device Manufactured04/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown